MAUDE Adverse Event Report: VASCUTEK LTD THORAFLEX HYBRID PLEXUS

VASCUTEK LTD THORAFLEX HYBRID PLEXUS
Catalog Number THP3032X100A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 05/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
This event was reported as part of the extend-001 clinical study (b)(6).Patient's initial thoraflex hybrid implant took place on (b)(6) 2025.On (b)(6) 2025 patient underwent an extension procedure with relaypronbs and gore viabahn endoprosthesis.During the extension procedure the patient had an adverse event of pericardial effusion.The site provided the following narrative: "moderate to large pericardial effusion seen during extension implant, drained intra-operatively and mediastinal drain placed.Drain removed 5/13." procedure carried out as a result of the event was intra-operative drainage of the pericardial effusion.
 
Additional Manufacturer Narrative
Health effect - clinical code (e).3271 - pericardial effusion.Health effect - impact code (f).4630 - modified surgical procedure: intra-operative drainage of the pericardial effusion was performed.Medical device problem code (a).3190 - insufficient information: an adverse event appears to have occurred but there is not yet enough information available to classify the device problem.Component code (g) 4755 - part/component/sub-assembly term not applicable.Type of investigation (b) 4110 - trend analysis: a review of similar events (thoraflex hybrid pericardial effusion.Events jan 21 - may 25 vs thoraflex hybrid sales jan 21 - may 25) gave an occurrence rating of <0.001%.No trend requiring action was identified at this time.4111 - communication / interviews: additional questions on this event have been delivered to the complainant to assist with this investigation.3331 - analysis of production records: a full batch review from raw material to finished product shall be performed to determine if there is any issues with the manufacture of the device.4117 - device not accessible for testing: device remains implanted.Investigation findings (c) 3233 - results pending completion of investigation.Investigation conclusions (d) 11 - conclusion not yet available.
 
Additional Manufacturer Narrative
Health effect - clinical code (e) 3271 - pericardial effusion.Health effect - impact code (f) 4630 - modified surgical procedure: intra-operative drainage of the pericardial effusion was performed.Medical device problem code (a) 2993 - adverse event without identified device or use problem: complainant reported that the adverse event was not due to a device failure or deficiency.Component code (g) 4755 - part/component/sub-assembly term not applicable.Type of investigation (b) 4110 - trend analysis: a review of similar events (thoraflex hybrid pericardial effusion events (b)(6) 2021 - (b)(6) 2025 vs thoraflex hybrid sales (b)(6) 2021 - (b)(6) 2025) gave an occurrence rating of (b)(4).No trend requiring action was identified at this time.4111 - communication / interviews: complainant has confirmed that prophylactic antibiotics (cefazolin) was administered to the patient.The fluid from the pericardial effusion was also noted to be residual blood but was not tested.3331 - analysis of production records: a full batch review from raw material to finished product shall be performed to determine if there is any issues with the manufacture of the device.4117 - device not accessible for testing: device remains implanted.4112 - analysis of information provided by user/ third party: a review of patient scans was able to confirm the presence of the pericardial effusion, however the device relationship to the reported adverse event of pericardial effusion cannot be determined from the imaging.Investigation findings (c) 213 - no device problem found: early pericardial effusion (occurring within 1 week of surgery) was reviewed via clinical literature and it was determined that the most likely causes were: 1) inflammatory reaction to surgery inflammation arising from trauma of the implantation of the thoraflex hybrid device could result in a buildup of fluid around the heart.However, it was determined that the fluid was residual blood rather than a clear exudate.The fluid was not tested however; it was most likely considered to be residual blood due to colouration.2) bleeding or oozing into pericardial space as the fluid in the pericardial space was determined to be [?]residual blood', oozing or bleeding via an endoleak or hole could have caused the pericardial effusion.Whilst there is a large entry tear distal to the relay device as determined by review of the patient scans, there is no evidence of this tear contributing to the pericardial effusion, as the event was determined to be present during the implantation of the relay device.3) infection infectious pericarditis, especially bacterial can occur post-surgery as a secondary complication.Literature emphasizes pps and bleeding as primary drivers, infection accounts for a smaller proportion of cases.No infection was reported by the complainant; however the patient was treated with cefazolin, recovering from the event after the course of antibiotic was completed.No definitive evidence of a relationship between an infection and the event can be proven.4) drug use the patient has concomitant medications including heparin and clopidogrel.Both of which can lead to an increased risk of pericardial effusion.No potential device related causes were determined.Investigation conclusions (d) 4310 - cause traced to non-device related factors: as pericardial effusion is a well-known complication following cardiac surgery, and the complainant has stated that the there is no known device deficiency or failure.This event has been determined to be an expected and undesirable side effect.
 
Event or Problem Description
This event was reported as part of the extend-001 clinical study (b)(4).Patient's initial thoraflex hybrid implant took place on (b)(6) 2025.On (b)(6) 2025 patient underwent an extension procedure with relaypronbs and gore viabahn endoprosthesis.During the extension procedure the patient had an adverse event of pericardial effusion.The site provided the following narrative: "moderate to large pericardial effusion seen during extension implant, drained intra-operatively and mediastinal drain placed.Drain removed 5/13." procedure carried out as a result of the event was intra-operative drainage of the pericardial effusion.This report is being submitted as follow up #1 for manufacturing report number 9612515-2025-00066 to provide event closure information for tag0264.

Brand Name
THORAFLEX HYBRID PLEXUS
Common Device Name
THORAFLEX HYBRID
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA49R R
UK  PA49RR
Manufacturer (Section G)
VASCUTEK LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA49R R
UK   PA49RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA49R-R
UK   PA49RR
MDR Report Key22468398
Report Number9612515-2025-00066
Device Sequence Number17168022
Product Code QSK
UDI-Device Identifier05037881026725
UDI-Public05037881026725
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P210006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Remedial Action Modification/Adjustment
Type of Report Initial,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTHP3032X100A
Device Lot Number25466086
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient SexMale